Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Taking blood thinners for a blood clot in legs. How much time will it take to get normal?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1209 Questions
my father has been taking bloodthinners for a blood clot in his right leg for 2months how long this take to issolve hes an american citizen who is visiting portugal im very worriedabout the care hes getting . do u know what i can do to help him ? do u know od the best specialist in that country?
Posted Wed, 14 Aug 2013 in Blood Disorders
Answered by Dr. Indranil Ghosh 1 hour later

Thanks for your query.
Blood clot in vein may take long time to resolve and there is chance of it getting back if treatment is not continued for prolonged period. This usually means 6 months but may be more if risk factors for thrombosis are there (as assessed by the physician).
However, as he is already 2 months on therapy, dosages are presumably well adjusted and he needs only a routine monitoring of blood tests, etc. I am sure this can be done in Portugal.
I am unable to recommend the 'best' hematologist in Portugal but he can visit Dr XXXXXXX Joao, Hematologist and Professor of Immunology, Hematology Department, IPOFG Lisbon and New University of Lisbon, Portugal who will take good care of him.

Above answer was peer-reviewed by
Follow-up: Taking blood thinners for a blood clot in legs. How much time will it take to get normal? 18 hours later
Is traveling ok for h it's an 8hr flight r their precautions prior to flying that he should take? R compression hosiery advisable while the leg is still swollen is their XXXXXXX type of therapy to help with pain and swelling what foods should he avoid eating and drinking
If he can travel is their precautions to take prior to traveling thank u
Answered by Dr. Indranil Ghosh 5 hours later
Yes he can wear compression stockings. There are many medicines to relieve pain. You can consult your physician for a prescription. He should move his limbs regularly during the flight and avoid alcohol.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor